Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 159, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 30, 2011, 10:26 PM CDT for Barton County, Russell County, Kansas. It was in force for 64 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2011, 10:26 PM CDT (03:26 UTC)
- Expired
- May 30, 2011, 11:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Barton County, KS, Russell County, KS
The radar
The Dodge City radar (KDDC), 135 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 10:34 PM CDT | TSTM WND GST 63 | Milberger, KS | |
| May 30, 10:34 PM CDT | TSTM WND GST 63 | S Milberger, KS | |
| May 30, 10:45 PM CDT | TSTM WND GST 65 | Milberger, KS | |
| May 30, 10:55 PM CDT | TSTM WND GST 60 | Susank, KS | |
| May 30, 11:17 PM CDT | HAIL 0.25 | Great Bend, KS | |
| May 30, 11:40 PM CDT | HAIL 0.25 | 3 Nw Great Bend, KS | TRAINED SPOTTER REPORTED PEA SIZE HAIL AND THAT HE HAS LOST POWER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 8:37 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1933 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 2390 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 355 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 16.7
The text
As transmitted, in the capitals the NWS used until 2016.
028
WUUS53 KICT 310326
SVRICT
KSC009-167-310430-
/O.NEW.KICT.SV.W.0159.110531T0326Z-110531T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1026 PM CDT MON MAY 30 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARTON COUNTY IN CENTRAL KANSAS...
SOUTHERN RUSSELL COUNTY IN CENTRAL KANSAS...
* UNTIL 1130 PM CDT
* AT 1023 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH
OF GALATIA TO 11 MILES SOUTHWEST OF ALBERT...AND MOVING EAST AT 45
MPH.
* LOCATIONS IMPACTED INCLUDE...
GREAT BEND...GALATIA...ALBERT...OLMITZ...SUSANK...HOISINGTON...
CLAFLIN...ELLINWOOD AND GREAT BEND AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3860 9904 3875 9904 3873 9849 3866 9848
3829 9851 3830 9904
TIME...MOT...LOC 0326Z 270DEG 37KT 3873 9893 3838 9916
WIND...HAIL 70MPH 1.00IN
$$
ES3 follow-up statements
340
WWUS53 KICT 310340
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1040 PM CDT MON MAY 30 2011
KSC009-167-310430-
/O.CON.KICT.SV.W.0159.000000T0000Z-110531T0430Z/
RUSSELL KS-BARTON KS-
1040 PM CDT MON MAY 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BARTON AND
SOUTHERN RUSSELL COUNTIES UNTIL 1130 PM CDT...
AT 1037 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF RUSSELL TO
ALBERT...MOVING EAST AT 40 MPH. THE STRONGEST DAMAGING WINDS WERE
OCCURRING JUST AHEAD OF THE HEAVY RAIN AREA ASSOCIATED WITH THE
STORMS.
LOCATIONS IMPACTED INCLUDE...
HOISINGTON...GREAT BEND...CLAFLIN...ELLINWOOD...SUSANK AND GREAT
BEND AIRPORTT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3860 9904 3875 9904 3873 9849 3866 9848
3829 9851 3830 9904
TIME...MOT...LOC 0339Z 274DEG 34KT 3871 9879 3841 9901
WIND...HAIL 70MPH 1.00IN
$$
DARMOFAL945
WWUS53 KICT 310353
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1053 PM CDT MON MAY 30 2011
KSC009-167-310430-
/O.CON.KICT.SV.W.0159.000000T0000Z-110531T0430Z/
RUSSELL KS-BARTON KS-
1053 PM CDT MON MAY 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BARTON AND
SOUTHERN RUSSELL COUNTIES UNTIL 1130 PM CDT...
AT 1050 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTH OF HOISINGTON
TO 5 MILES SOUTH OF ALBERT...MOVING EAST AT 40 MPH. THE STRONGEST
DAMAGING WINDS WERE OCCURRING OUT AHEAD OF THE MAIN HEAVY RAIN
AREA ASSOCIATED WITH THIS LINE OF STORMS.
LOCATIONS IMPACTED INCLUDE...
HOISINGTON...GREAT BEND...CLAFLIN...ELLINWOOD AND GREAT BEND
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3860 9904 3875 9904 3873 9849 3866 9848
3829 9851 3830 9904
TIME...MOT...LOC 0353Z 274DEG 34KT 3868 9872 3838 9899
WIND...HAIL 70MPH 1.00IN
$$
DARMOFAL324
WWUS53 KICT 310410
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1110 PM CDT MON MAY 30 2011
KSC009-167-310430-
/O.CON.KICT.SV.W.0159.000000T0000Z-110531T0430Z/
RUSSELL KS-BARTON KS-
1110 PM CDT MON MAY 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BARTON AND
SOUTHERN RUSSELL COUNTIES UNTIL 1130 PM CDT...
AT 1109 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF DORRANCE
TO PAWNEE ROCK...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
HOISINGTON...GREAT BEND...CLAFLIN...ELLINWOOD AND GREAT BEND
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3860 9904 3875 9904 3873 9849 3866 9848
3829 9851 3830 9904
TIME...MOT...LOC 0410Z 274DEG 34KT 3870 9864 3832 9897
WIND...HAIL 70MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 8:15 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, May 30, 8:15 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 815 PM CDT MON MAY 30 2011 .UPDATE... SCATTERED ELEVATED CONVECTION CONTINUES TO PERCOLATE ACROSS THE FLINT HILLS AS SUNSET APPROACHES. WINDS ALSO CONTINUE TO HOWL FOR AREAS ALONG/WEST OF THE I-135 CORRIDOR...AND HAVE EXTENDED THE WIND HEADLINES UNTIL 11 PM IN THESE AREAS. THE NEXT AREA OF CONCERN IS WITH SOUTHWARD BUILDING OF THE CONVECTIVE LINE ACROSS SOUTH CENTRAL NEBRASKA. EXPECT THIS TREND TO CONTINUE SOUTH INTO NORTH CENTRAL KANSAS THROUGH MIDNIGHT...AS CONVERGENCE LOW LEVEL CONVERGENCE INCREASES WITH THE MERGER OF THE SURFACE COLD FRONT AND DRY-LINE JUST WEST OF THE FORECAST AREA. MESO DATA OFF THE SPC PAGE SUGGESTS VERY GOOD POTENTIAL FOR DEVELOPMENT OF COLD POOL WITH LINEAR CONVECTION WHICH LOOKS TO SUPPORT THE GOING FORECAST GRIDS WITH HIGHER POPS TOWARD MIDNIGHT ACROSS CENTRAL KANSAS. SINCE BACKGROUND/GRADIENT WINDS ARE ALREADY JUST BELOW SEVERE WIND CRITERIA IN PARTS OF CENTRAL KANSAS (HENCE HIGH WIND WARNING)...IT WONT TAKE MUCH TO GET DAMAGING CONVECTIVE WINDS WITH THE EXPECTED SOUTHWARD DEVELOPMENT. KED && .PREV DISCUSSION... /ISSUED 633 PM CDT MON MAY 30 2011/ AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU A SIGNIFICANT WIND SHIFT WILL OCCUR WITH VFR CONDITIONS EXPECTED TO PREVAIL THRU THE FORECAST VALID PERIOD. A SURFACE COLD FRONT WILL MOVE INTO WESTERN KANSAS THIS EVENING AND OVERTAKE THE DRY-LINE FRONT ACROSS CENTRAL KANSAS. THE COLD FRONT WILL THEN CONTINUE TO MOVE EAST OVERNIGHT...REACHING THE FLINT HILLS BY TUESDAY MORNING. SCATTERED CONVECTION IS EXPECTED TO DEVELOP ALONG THE MERGING FRONTAL BOUNDARIES BY LATE EVENING...WHICH COULD AFFECT THE KRSL AND KSLN TERMINALS TOWARD MIDNIGHT. SOME SOUTHWARD DEVELOPMENT IS EXPECTED WHICH MAY AFFECT KHUT AND KICT DURING THE EARLY PREDAWN HOURS OF TUESDAY MORNING. THE STRONG SOUTH WINDS AHEAD OF THE APPROACHING FRONT WILL CONTINUE THIS EVENING...GRADUALLY VEERING TO THE SOUTHWEST BEFORE THE FRONTAL PASSAGE OVERNIGHT. SOME PRE-FRONTAL CONVECTION IS ALSO POSSIBLE THIS EVENING ACROSS THE FLINT HILLS ALONG WITH VFR BASES-CIGS AROUND 4K FT. KED PREV DISCUSSION... /ISSUED 332 PM CDT MON MAY 30 2011/ DISCUSSION... FORECAST CONCERNS WILL BE GUSTY WINDS INTO THIS EVENING...THEN LATE NIGHT CONVECTION CHANCES. THIS EVENING-TONIGHT: STRONG WINDS CONTINUE TO PLAGUE MOST OF THE FORECAST AREA THIS AFTERNOON...WITH NUMEROUS PLACES IN CENTRAL KS HAVING SUSTAINED WINDS OF 35 TO 40 MPH...WITH GUSTS TO 50 MPH NEAR KRSL/KGBD. SO WILL KEEP CURRENT WINDS HEADLINES GOING...AS ANY CLEARING UNDER THE MID LVL CLOUD LAYER COULD STILL LEAD TO SOME STRONG GUSTS INTO THE EARLY EVENING HOURS. EXPECT WIND TO SLACKEN SOME LATE THIS EVENING...BUT WILL HAVE TO KEEP AN EYE ON THIS..IN CASE WIND HEADLINES HAVE TO BE EXTENDED A FEW HOURS LATE THIS EVE. NEXT CONCERN WILL BE CONVECTIVE CHANCES. CURRENT PLACEMENT OF THE DRY LINE IS ACROSS WRN KS...WITH LITTLE OR NO CONVERGENCE ALONG IT ANYWHERE CLOSE TO CEN KS. SO THINK CHANCES OF LATE AFTN/EVENING CONVECTION IN CEN KS IS SLIM AND NONE. THINK CHANCES IN CEN KS AND...THE REST OF THE AREA FOR THAT MATTER...WILL HAVE TO WAIT UNTIL AFTER MIDNIGHT AT THE EARLIEST...AS CONVECTION FINALLY GETS GOING IN NW KS AND MOVES/PROPAGATES INTO CEN KS. SO WILL MAKE ADJUSTMENTS AND DELAY POPS FOR MOST AREAS UNTIL AT LEAST 04Z AND MOST LIKELY WILL BE LATER THAN THAT IN MOST LOCATIONS...AS CONVECTION IN NORTH CENTRAL KS BECOMES A COMPLEX OF STORMS (MCS)...AND DROPS SOUTHEAST ALONG THE MAIN INSTABILITY AXIS TOWARDS SOUTHEAST KS BY TUE AM. NOT SURE HOW FAR SOUTH CONVECTION WILL GET...WITH ICT BEING THE FURTHEST SOUTH IT WILL GET..BUT WILL LEAVE CHANCE POPS IN FOR NOW...IN CASE CONVECTIVE COMPLEX (MCS) GETS A NICE COLD POOL GOING. TUE: COULD SEE SOME REMNANT SHOWERS STILL ACROSS THE FLINT HILLS INTO SOUTHEAST KS FOR THE MORNING HOURS...AS ANY MCS MOVING SOUTHEAST COMES TO THIS AREA TO DIE. STRENGTH OF THE OVERNIGHT MCS AND ITS ASSOCIATED COLD POOL IS STILL IN QUESTION WHEN IT COMES TO PLACEMENT OF THE MAIN SFC BOUNDARY EXPECTED TO PUSH INTO SRN KS/SERN KS FOR TUE. NAM LOOKS TO BE THE FURTHEST SOUTH WITH THE PLACEMENT OF THE BOUNDARY...WHILE THE GFS HANGS IT BACK A LITTLE FURTHER TO THE EAST OVER THE FLINT HILLS. EITHER MODEL SUGGESTS THAT THE BOUNDARY WILL REMAIN STATIONARY ACROSS SRN KS FOR TUE AFTERNOON...WITH SBCAPE VALUES OF 4000 J/KG STILL EXPECTED ALONG IT...OR JUST TO THE SOUTH OF IT. CONVERGENCE ALONG THIS BOUNDARY LOOKS TO BE ENOUGH FOR SOME CONVECTION TO REDEVELOP FOR TUE AFTN/EVE. NOT SURE HOW WIDESPREAD THIS CONVECTION WILL BE AS THERE IS NOT A SIGNIFICANT MID LEVEL SHORTWAVE MOVING ACROSS THE AREA. BUT HEATING OF THE DAY AND CONVERGENCE WILL PROBABLY BE ENOUGH FOR A FEW STORMS. BULK SHEAR OF 30 KTS AND DIRECTIONAL SHEAR LOOKS SUPPORTIVE OF A FEW STRONG STORMS. WED-THU: FRONTAL BOUNDARY LOOKS TO MOVE BACK RAPIDLY TO THE NORTH LATE TUE NIGHT INTO EARLY WED...WITH WARM ADVECTION AGAIN INCREASING OVER THE WRN HIGH PLAINS. GFS FORECAST SOUNDINGS SUGGEST THAT MOST OF THE SRN KS MAY SEE SOME STRATUS CLOUDS MOVE BACK ACROSS THE AREA FOR THE DAYTIME ON WED...THROWING A WRENCH INTO THE HIGH TEMPS. WILL ALSO SEE A RETURN TO THE BREEZY SW WINDS AS A LEE SIDE TROUGH BEGINS TO REESTABLISH ITSELF ALONG THE FRONT RANGE OF THE ROCKIES. NOT TOO CONFIDENT IN POPS ACROSS THE AREA FOR EARLY ON WED INTO WED AFTERNOON..AS BEST WAA IS FOCUSED MORE TO THE NORTH OF THE AREA...WITH LACK OF ANY SYNOPTIC BOUNDARY FOR CONVERGENCE. MODELS DO SHOW UNSTABLE AIRMASS INCREASING OVER CENTRAL INTO NORTHEAST KS..BUT GFS ALSO SHOWS WARMER TEMPS ALSO INCREASING AS WED GOES ALONG INCREASING THE CAP ACROSS THE AREA. SO WILL LIMIT ANY POPS TO CEN KS...BUT NOT TOO CONFIDENT THIS AREA WILL SEE ANYTHING EITHER. THINGS LOOK WARM AND DRY FOR THU...AS CAP REMAINS IN PLACE...WITH SW WINDS CREATING ANOTHER BREEZY DAY. FRI-SUN: ANOTHER WARM DAY WILL BE IN STORE FOR FRI...AS THE NEXT SHORTWAVE MOVES ACROSS THE NRN PLAINS. THIS WILL LEAD TO WARM SW FLOW ACROSS THE AREA FOR THE DAYTIME HOURS FRI...AS A WEAK BOUNDARY TRYS TO PUSH INTO CEN KS FOR FRI EVE. CONVERGENCE ALONG THIS BOUNDARY COULD LEAD TO AN ISOLATED STORM CHANCE IN CEN KS FRI EVE. NOT ALOT OF CONFIDENCE IN HOW SAT-SUN WILL PLAY OUT...AS THE WEAK BOUNDARY FROM FRI WILL DRIFT SOUTH ACROSS THE FORECAST AREA FOR SAT INTO SUN. GFS KEEPS THIS BOUNDARY ACROSS THE AREA...AS THE UPPER RIDGE SHIFTS A LITTLE TO THE WEST. THIS COULD LEAD TO AN INCREASING CHANCE OF NIGHTTIME CONVECTION FOR THE AREA FOR SAT-SUN AS DIFFLUENCE INCREASES. THE ECMWF KEEPS THE RIDGE MORE FIRMLY IN PLACE WHICH WOULD LIMIT ANY PRECIP CHANCES AND KEEP WARMER TEMPS AROUND. CONSENSUS IS TO KEEP THINGS DRY FOR NOW. KETCHAM AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU STRATOCUMULUS WHICH DEVELOPED AS A RESULT OF LOW LEVEL MOISTURE ADVECTION WILL LIKELY PERSIST THROUGHOUT THE AFTERNOON. THESE SHOULD WANE AFTER SUNSET. VERY WINDY CONDITIONS ANTICIPATED AT ALL AREAS GIVEN SURFACE PRESSURE GRADIENT. PRECIPITATION CHANCES APPEAR MOST LIKELY AT KRSL/KSLN/KHUT WITH OUTSIDE CHANCES AT KICT AND KCNU. VFR CONDITION LIKELY EXCEPT FOR VERY BRIEF PERIOD OF REDUCED VISIBILITY IN THE VICINITY OF THUNDERSTORMS. -HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 66 85 67 88 / 50 10 20 10 HUTCHINSON 61 84 66 89 / 60 10 20 10 NEWTON 64 84 66 87 / 60 10 20 10 ELDORADO 67 84 66 87 / 50 20 20 10 WINFIELD-KWLD 69 86 68 89 / 40 20 20 10 RUSSELL 57 82 62 90 / 60 10 20 20 GREAT BEND 57 83 63 89 / 60 10 20 20 SALINA 61 84 63 89 / 50 10 20 20 MCPHERSON 61 84 64 88 / 60 10 20 20 COFFEYVILLE 71 85 69 88 / 20 30 20 10 CHANUTE 70 85 67 88 / 20 30 20 10 IOLA 69 85 67 87 / 20 30 20 10 PARSONS-KPPF 71 85 68 88 / 20 30 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 11 PM CDT THIS EVENING FOR KSZ049-051-068- 083-092. HIGH WIND WARNING UNTIL 11 PM CDT THIS EVENING FOR KSZ032-033- 047-048-050-067-082-091. &&
Hazardous weather outlook, May 30, 8:57 PM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 857 PM CDT MON MAY 30 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-010200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 857 PM CDT MON MAY 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT STRONG SOUTHERLY WINDS WILL CONTINUE TO AFFECT AREAS ALONG AND WEST OF THE I-135 CORRIDOR THROUGH THE LATE EVENING. PLEASE REFER TO THE LATEST HIGH WIND WARNING AND WIND ADVISORIES FOR ADDITIONAL DETAILS. A LINE OF SEVERE STORMS CONTAINING DAMAGING WINDS IN EXCESS OF 70 MPH WILL BE POSSIBLE ACROSS CENTRAL KANSAS DURING THE LATE EVENING AND EARLY OVERNIGHT HOURS. THIS COMPLEX OF STORMS COULD AFFECT PORTIONS OF SOUTH CENTRAL KANSAS LATE TONIGHT...THOUGH THE RISK FOR SEVERE WEATHER IS EXPECTED TO DIMINISH. A FEW THUNDERSTORMS WILL AFFECT SOUTHEAST KANSAS INTO THE LATE EVENING AND POSSIBLY AGAIN TOWARD DAWN...THOUGH THEY ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF ISOLATED THUNDERSTORMS TUESDAY OVER SOUTHEAST KANSAS...A FEW STRONG STORMS ARE POSSIBLE DURING THE AFTERNOON HOURS. SMALL THUNDERSTORM CHANCES WILL CONTINUE AREA WIDE ON TUESDAY NIGHT INTO WEDNESDAY MORNING. THE STORMS ARE NOT EXPECTED TO BE STRONG OF SEVERE. SHOWERS AND THUNDERSTORMS ARE ALSO POSSIBLE FRIDAY AFTERNOON ACROSS CENTRAL KANSAS. A FEW STRONG STORMS LOOK POSSIBLE AT THIS TIME...BUT WIDESPREAD SEVERE WEATHER LOOKS UNLIKELY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION CAN BE EXPECTED LATE THIS EVENING UNTIL ABOUT 2 AM TUESDAY MORNING...ACROSS CENTRAL KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
In the hours before
Local storm report, May 30, 10:10 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1010 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL 2 W PARADISE 39.11N 98.95W
05/30/2011 E1.00 INCH RUSSELL KS LAW ENFORCEMENT
&&
SGSLocal storm report, May 30, 10:25 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1025 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND GST 10 N RUSSELL 39.03N 98.85W
05/30/2011 E60 MPH RUSSELL KS TRAINED SPOTTER
&&
SGSThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 9:58 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 62 min |
| May 30, 10:53 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Russell | 67 min |
| May 30, 11:28 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Rice | 44 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.